A general theory of Fountain-Gould quotient rings. (English) Zbl 0811.16023

The quotient rings of the title were introduced by J. Fountain and V. Gould [Commun. Algebra 18, 3085-3110 (1990; Zbl 0719.16022)], and their properties were studied there and in a series of subsequent papers by these authors. In the present paper the Fountain-Gould quotient ring is compared with the maximal left quotient ring of Utumi – when it exists, the former is a subring of the latter – and with the classical left quotient ring – when both exist, they are isomorphic.


16S90 Torsion theories; radicals on module categories (associative algebraic aspects)
16U20 Ore rings, multiplicative sets, Ore localization


Zbl 0719.16022
Full Text: EuDML


[1] FOUNTAIN J., GOULD V.: Orders in rings without identity. Comm. Algebra 18 (1990), 3085-3110. · Zbl 0719.16022
[2] FOUNTAIN J., GOULD V.: Orders in regular rings with minimal condition for principal right ideals. Comm. Algebra 19 (1991), 1501-1527. · Zbl 0726.16007
[3] GOULD V.: Semigroup of left quotients - the uniqueness problem. Proc. Edinburgh Math. Soc. (2) 35 (1992), 213-226. · Zbl 0791.20071
[4] JOHNSON R. E.: The extended centralizer of a ring over a module. Proc. Amer. Math. Soc. 2 (1951), 891-895. · Zbl 0044.02204
[5] LAMBEK J.: Lectures on Rings and Modules. Blaisdell Publ. Co., Waltham-Toronto-London, 1966. · Zbl 0143.26403
[6] UTUMI Y.: On quotient rings. Osaka J. Math. 8 (1956), 1-18. · Zbl 0070.26601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.